A way to remove duplication from ∑Ni=1 1/xi

Tomoyuki Idogawa, Masayoshi Tsutsumi

Research output: Contribution to journalArticle

Abstract

The main purpose of this paper is to show that we can rewrite a sum of unit fractions ∑Ni = 1 1/xi< 1 in which 0<xi≤xi+ 1 to the form ∑Ni = 1 1/x′i in which 0 <x′i<x′i+ 1. In other words, it is always possible to remove duplication from ∑Ni = 1 1/xi, without changing its length. Moreover, using this rewriting process, we get a new algorithm for the expansion of Egyptian fractions. We state this algorithm and show some numerical results.

Original languageEnglish
Pages (from-to)215-224
Number of pages10
JournalJournal of Number Theory
Volume59
Issue number2
DOIs
Publication statusPublished - 1996 Aug

    Fingerprint

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this